1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Patient Experience: "What Bronllys taught me about pacing."
In 2012, Maya, who had tried to cope with ME/CFS on her own for many years, attended a pain management centre in Wales, U.K., and is now able to achieve more through pacing and acceptance, than she had been able to before the course...
Discuss the article on the Forums.

A B Thread: Is more always better?

Discussion in 'General Treatment' started by leaves, Jul 26, 2011.

  1. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    14
    This thread is meant to discuss the experiences of ME patients with high doses of the separate b vitamins. It is NOT a methylation thread, therefore I posted it on the general treatment section.

    Many supplements nowadays include high doses of the b-vits. The arguement is that, as they are soluble, more cant hurt.

    Unfortunately this is not true. I got neuropathy from the soluble b6, and even its 'harmless' form of p5p, and im not the only one
    For an excellent overview of the effects of high doses of the B's see http://www.acu-cell.com/bx.html


    I know for me that high b12 and b6 is not good, and worsens numbness. I dont think high dose niacinamide, pantethine helped me. I think high dose thiamin and biotin might be good. Not sure about riboflavin. WHat are your experiences?
  2. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,122
    Likes:
    1,361
    London
    I find it hard to tolerate any B vitamins without a horrible all over malaise, sickness and weakness. The multiviatmins are right out. . B6 makes me feel jittery and unwell with the all over poisoned/malaise feeling.

    P5P is one of the few I can tolerate plus B12 has no effect on me that I can see and in the versions I have tried

    The B's with a yeasty, rich smell cause stomach problems and the poisoned feeling.

    Numbness was helped by folic acid in my case. Not sure about the rest. I've got a MTHFR mutation so maybe these different mutations cause different reactions to B's plus intolerance of the fillers/additions.
  3. Valentijn

    Valentijn Activity Level: 3

    Messages:
    4,752
    Likes:
    5,070
    Amersfoort, Netherlands
    Most B multis use yeast as their base, which can cause a lot of problems itself. It might be worthwhile to try non-yeast Bs to see if there's a difference.
    WillowJ likes this.
  4. justy

    justy Senior Member

    Messages:
    2,077
    Likes:
    1,261
    U.K
    I was told to lay of high doses of B6 after a very severe reaction to an SSRI, i dont fully understand why but its to do with similar chemical pathways in the brain. My herbalist and ME doctor both keep trying to get me to take it but im too scared of messing with it after what happened to me. I take B12 with no noticeable problems or benefits. I also cant tolerate the yeasty ones.
  5. dannybex

    dannybex Senior Member

    Messages:
    2,107
    Likes:
    472
    Seattle
    B6 / p5p problems...

    Hi Leaves,

    Long time no "talk". :)

    I've had similar problems, at least in the last nine months or so, with some of the b vitamins, but it's always SO hard to tell what is really making something worse and what isn't. I've tried p5p by itself, and in a combo with tryptophan, and I THINK it gave me considerably more tingling and numbness...although I stopped it after 2 or 3 days, so not certain on that.

    Other's have said that indeed, riboflavin (B2) can help with neuropathy from b6/p5p:

    http://onibasu.com/archives/am/201265.html

    And I haven't tried this directly yet, but have you tried taking magnesium with the b6 or p5p?

    According to Rosemary Waring, p5p INHIBITS the PST/sulfation pathway, so sals, phenols, etc., build up, but by adding an equal amount of magnesium, this inhibition goes away:

    "Dr. Warings results confirm what ARI had first reported in 1973: whenever extra vitamin B6 is given, it must be accompanied by extra magnesium, or adverse effects may be seen. In our first study of vitamin B6 in autistic children, conducted in the late 1960s, a small number of the autistic children in the experiment showed increased sound sensitivity, irritability and enuresis when the B6 was started. When magnesium was added, these side effects immediately disappeared and the beneficial effects of the B6 were enhanced. Several studies by the research team led by Dr. Gilbert LeLord of Tours University Medical School, in France, confirmed our report that the combination of vitamin B6 and magnesium was markedly more effective than either vitamin B6 or magnesium alone."

    The studies are also listed on the same page:

    http://legacy.autism.com/medical/research/drwaringstudy.htm

    And then there's another mention on this page:

    http://www.allnaturaladvantage.com.au/Phenol Sensitivity.htm

    "Vitamin B6 and/or P-5-P can aggravate the PST problem of some children (and adults I'm assuming), by making it difficult for the child to process phenols. B6 in the form of P5P (pyridoxal-5-phosphate) inhibits PST (phenol sulphur-transferase) activity. This could be why some children show adverse effects when supplements high in P5P are started. However the same study showed that increasing magnesium supplementation reverses this inhibition. ARI got Dr Rosemary Waring to do the research that showed that B6 can inhibit human sulfotransferases, but they are activated by magnesium so that if you have at least a 1:1 mix of B6:Mg there is no problem. This is why, if you have a problem with B6, try to see if taking magnesium will help."

    And then finally, I wonder if one is deficient in zinc (which I am...and probably copper toxic) if that's perhaps a reason why we have reactions to b6 or p5p? A website on pyroluria said that zinc is required for the conversion to p5p...and so if we're low, perhaps it doesn't get "completely" converted or utilized properly???

    Just my two cents...still trying to figure this out.

    Hope you're having some 'better' days?

    Dan
    WillowJ likes this.
  6. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    14
    Hi Danny!
    Indeed it has been a long time, I am doing well lately, that is why I have not been around a lot, I must admit..
    I am still not taking any b6. Numbness is a bit better but not a lot, I think it may be posture related too, if I hang a lot on the couch it gets worse. I now only take low b vitamin dosage (like rda) except for biotin which is higher and methylfolate also 2xRDA. i dont take methylb12 and dibencozide either, and i feel better (not sure if that is the cause) I also stopped SAM-E.
    I am still taking the active sublingual ribo phosphate (horrible taste btw) but do not think it does anything. i definetely think there is something wrong with the way I process p5p, but dont know what to do about it. Because it is done in the liver I also take sylmarin and NAC.Definitely is not hurting.. I also take high magnesium and zinc indeed.. very important for me.
    take good care

See more popular forum discussions.

Share This Page